Thunderstorm Wind, Mercer
- When
- June 16, 4:34 PM EST
- Where
- Mercer County, 2.14 mi NNE of Maysville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 41.430, -80.440
Amateur radio reported a wind gust of 50 knots.
Scattered thunderstorms developed with a weak disturbance aloft across the Ohio Valley. A few storms were severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered thunderstorms developed with a weak disturbance aloft across the Ohio Valley. A few storms were severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 3:56 PM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 456 PM EDT THU JUN 16 2011 .SYNOPSIS... UPPER LEVEL LOW PRESSURE WILL CROSS THE UPPER OHIO VALLEY TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. A WEAK FRONT IS FORECAST TO SAG SOUTH OF THE AREA ON FRIDAY AND BECOME STATIONARY THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS WILL THUS REMAIN IN THE FORECAST THROUGH THAT PERIOD. && .NEAR TERM /THROUGH FRIDAY/... AREA OF SHOWERS AND STORMS ASSOCIATED WITH ADVANCING UPPER LOW AND OCCLUDED SURFACE FRONT WILL CROSS THE REGION THIS EVENING. WITH LIMITED SHEAR AND MARGINAL INSTABILITY, WIDESPREAD SEVERE IS NOT EXPECTED; HOWEVER, JET STREAK WILL CROSS SOUTH OF THE LOW THIS EVENING, SO CLOSE MONITORING WILL CONTINUE. WITH FADING INSTABILITY AND EASTWARD PROGRESSION OF THE SYSTEM, ACTIVITY SHOULD DIMINISH TO SCATTERED SHOWERS AS MIDNIGHT APPROACHES. FRIDAY HEATING WITH RELATIVELY LOW CONVECTIVE TEMPERATURES ON THE WESTERN FLANK OF THE MID/UPPER LOW SHOULD SUPPORT SCATTERED SHOWERS AND STORMS ONCE AGAIN ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... SHOWERS AND SCATTERED THUNDERSTORMS WILL DIMINISH FRIDAY NIGHT INTO DAYBREAK SATURDAY. WITH THE FRONT STRUNG OUT STATIONARY ACROSS THE FORECAST AREA SCATTERED SHOWERS AND TSTMS MAY AGAIN RE-FIRE DURING THE AFTERNOON HOURS INTO SATURDAY EVENING. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... WITH THE FRONTAL ZONE REMAINING NEARLY STATIONARY ACROSS THE DISTRICT MID LEVEL DISTURBANCES WILL RIDE THE BOUNDARY TRIGGERING SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. SHOWERS WILL OCCUR PRIMARILY IN THE AFTERNOON AND EVENING HOURS DUE TO THE HEATING OF THE DAY. THE FRONT WILL DRIFT SLOWLY NORTH THROUGH THE EXTENDED PERIOD WITH WARMER AND MORE HUMID CONDITIONS FOR WEDNESDAY AND THURSDAY. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... AN AREA OF THUNDERSTORMS ASSOCIATED WITH APPRCHG UPPER LOW MOVED OVER THE REGINO LATE THIS AFTN. OCCASIONAL MVFR RESTRICTIONS CAN THUS BE EXPECTED WITH BRIEF IFR CONDITIONS IN STRONGER STORMS INTO THE EVENING HOURS. SCATTERED SHOWERS MAY CONTINUE TO FORM LATE TONIGHT INTO FRIDAY AS UPPER LOW CROSSING THE REGION PROVIDES SUFFICIENT LIFT AND ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE. IN ADDITION... AREAS OF MVFR FOG WILL LIKELY DEVELOP MAINLY BETWEEN 08Z AND 12Z FRIDAY. OUTLOOK THROUGH TUESDAY...PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY REMAINS STRETCHED ACROSS THE UPPER OHIO VALLEY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 144 PM EDT THU JUN 16 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-171745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 144 PM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT IS WIND AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THE PRIMARY THREAT IS WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 410 PM EDT THU JUN 16 2011 OHZ039-049-058-059-162100- BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH- 410 PM EDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN TUSCARAWAS...NORTHERN GUERNSEY...NORTHWESTERN BELMONT AND SOUTHWESTERN HARRISON COUNTIES... AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SALT FORK STATE PARK...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SALT FORK STATE PARK... KIMBOLTON... CAMBRIDGE... OLD WASHINGTON... BIRMINGHAM... LONDONDERRY... FREEPORT... CLENDENING... PIEDMONT... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4027 8114 4008 8110 4001 8159 4018 8163 WOODRUM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT THU JUN 16 2011
PAZ007-162100-
MERCER PA-
413 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...
AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
GREENVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
GREENVILLE... FREDONIA...
MAURICE K GODDARD STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4148 8000 4130 8028 4144 8046 4149 8039
4148 8014 4149 8013 4149 8001
34SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT THU JUN 16 2011 PAZ009-015-016-022-162115- ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA- 436 PM EDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTH CENTRAL FOREST... NORTHEASTERN ARMSTRONG...SOUTHEASTERN CLARION AND WESTERN JEFFERSON COUNTIES... AT 433 PM EDT...A STRONG THUNDERSTORM WAS LOCATED CLIMAX...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... RIMERSBURG... CLIMAX... NEW BETHLEHEM... LIMESTONE... SUMMERVILLE... COOK FOREST STATE PARK... BROOKVILLE... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4140 7920 4107 7892 4091 7944 4104 7955 34
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT THU JUN 16 2011
OHZ049-050-058-059-WVZ002>004-162130-
BELMONT OH-BROOKE WV-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARSHALL
WV-OHIO WV-
446 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT BELMONT...NORTH CENTRAL
MARSHALL...NORTHEASTERN GUERNSEY...SOUTHERN HARRISON...SOUTHERN
JEFFERSON...SOUTHWESTERN BROOKE AND WESTERN OHIO COUNTIES...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
LONDONDERRY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
QUAKER CITY... LONDONDERRY... FREEPORT...
BARNESVILLE... PIEDMONT... BETHESDA...
MORRISTOWN... FLUSHING...
BARKCAMP STATE PARK... NEW ATHENS...
CADIZ... SAINT CLAIRSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4021 8133 4023 8133 4034 8064 3994 8061
3996 8136 4021 8138
34SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT THU JUN 16 2011
PAZ007-162200-
MERCER PA-
513 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST
OF GREENVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND NICKEL HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
GREENVILLE... FREDONIA... STONEBORO...
MAURICE K GODDARD STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4149 8041 4148 8014 4149 8013 4149 8001
4129 8000 4125 8053 4149 8053 4149 8052
4149 8046 4150 8045
WOODRUMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT THU JUN 16 2011
PAZ016-162215-
JEFFERSON PA-
522 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS WILL AFFECT JEFFERSON COUNTY...
AT 519 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF CLEAR CREEK STATE PARK TO 4 MILES SOUTHEAST OF
SUMMERVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SUMMERVILLE... BROOKVILLE...
CLEAR CREEK STATE PARK... REYNOLDSVILLE...
BROCKWAY...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4119 7877 4110 7880 4098 7922 4131 7921
4134 7914 4133 7912 4136 7905 4136 7903
4138 7896 4126 7873 4124 7873 4123 7871
4119 7871
34The Pittsburgh radar (KPBZ), 102 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
2 thunderstorm wind. Local standard time, as filed.
Amateur radio reported a wind gust of 50 knots.
Amateur radio reported power lins down in Greenville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321154, 321156.